• Desloratadine

    (des lor at' a deen)

    WHY is this medicine prescribed?

    Desloratadine is used to relieve hay fever and allergy symptoms, including sneezing; runny nose; and red, itchy, tearing eyes. It is also used to treat hives. Desloratadine is in a class of medications called antihistamines. It works by blocking histamine, a substance in the body that causes allergic symptoms.

    HOW should this medicine be used?

    Desloratadine comes as a tablet, oral solution (liquid), and an orally disintegrating tablet to take by mouth. It is usually taken once a day with or without food. Follow the directions on your prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take desloratadine exactly as directed. Do not take more or less of it or take it more often than prescribed by your doctor.
    To take the orally disintegrating tablet, use dry hands to peel back the foil packaging. Immediately take out the tablet and place it on your tongue. The tablet will quickly dissolve and can be swallowed with saliva. Orally disintegrating tablets may be taken with or without water.

    Are there OTHER USES for this medicine?

    This medication may be prescribed for other uses; ask your doctor or pharmacist for more information.

    What SPECIAL PRECAUTIONS should I follow?

    Before taking desloratadine,
    • tell your doctor and pharmacist if you are allergic to desloratadine, loratadine (Claritin), or any other medications.
    • tell your doctor and pharmacist what prescription and nonprescription medications, vitamins, nutritional supplements, and herbal products you are taking.
    • tell your doctor if you have or have ever had kidney or liver disease or phenylketonuria (for orally disintegrating tablets).
    • tell your doctor if you are pregnant, plan to become pregnant, or are breast-feeding. If you become pregnant while taking desloratadine, call your doctor.

    What SPECIAL DIETARY instructions should I follow?

    Unless your doctor tells you otherwise, continue your normal diet.

    What should I do IF I FORGET to take a dose?

    Take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for a missed one.

    What SIDE EFFECTS can this medicine cause?

    Desloratadine may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:
    • headache
    • upset stomach
    • dizziness
    • sore throat
    • dry mouth
    • muscle pain
    • extreme tiredness
    • painful menstruation
    Some side effects can be serious. The following symptom is uncommon, but if you experience it, call your doctor immediately:
    • difficulty breathing
    Desloratadine may cause other side effects. Call your doctor if you have any unusual problems while taking this medication.
    If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration's (FDA) MedWatch Adverse Event Reporting program online [at http://www.fda.gov/Safety/MedWatch ] or by phone [1-800-332-1088].

    What should I know about STORAGE and DISPOSAL of this medication?

    Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature and away from excess heat and moisture (not in the bathroom). Throw away any medication that is outdated or no longer needed. Talk to your pharmacist about the proper disposal of your medication.

    What should I do in case of OVERDOSE?

    In case of overdose, call your local poison control center at 1-800-222-1222. If the victim has collapsed or is not breathing, call local emergency services at 911.

    What OTHER INFORMATION should I know?

    Keep all appointments with your doctor.
    Do not let anyone else take your medication. Ask your pharmacist any questions you have about refilling your prescription.
    It is important for you to keep a written list of all of the prescription and nonprescription (over-the-counter) medicines you are taking, as well as any products such as vitamins, minerals, or other dietary supplements. You should bring this list with you each time you visit a doctor or if you are admitted to a hospital. It is also important information to carry with you in case of emergencies.

    Brand Names

    • Clarinex®
    • Clarinex® Reditabs®
    • Clarinex-D® (as a combination product containing Desloratadine, Pseudoephedrine)
    • Also available generically

    Pseudoephedrine

    (soo doe e fed' rin)

    IMPORTANT WARNING:

    FDA Intends to Remove Some Unapproved Cough, Cold, and Allergy Drugs from the Market

    This safety alert does not apply to this medication, but only to some products which contain this medication. In addition, it is important that you know that there is not a problem with most of the products described in this medication monograph. And some drug companies may decide to seek full approval from the FDA so that they can continue marketing their products.
    On March 2, 2011, the Food and Drug Administration (FDA) issued a safety alert about certain unapproved prescription cough, cold, and allergy products containing this drug in combination with other drugs. These products are not currently approved by the FDA for safety, effectiveness, and quality. FDA asked drug companies to stop shipping most of these products for sale in the US within the next 6 months. Although some of these products have been marketed for many years, laws about what a company must prove to FDA for drug product approval have gotten tougher and increased enforcement of these laws is now taking place. The FDA took this action due to concerns about certain potential risks associated with use of these medications. These risks may include:
    • the possibility of improper use in infants and young children
    • potentially risky combinations of ingredients
    • patients receiving too much or too little of the medication because of problems with the way some ''timed-release'' products are made
    If you are concerned that the prescription cough, cold, and allergy medication you are taking is not approved by the FDA, you should talk to your doctor or pharmacist. If the medication you are taking is not approved, your doctor can prescribe another prescription medication or your doctor or pharmacist can suggest an over-the-counter (OTC) cough, cold, and allergy product for your condition. There are many safe and effective alternative approved products that can be taken instead. Your doctor probably prescribed the medicine without knowing that FDA had not approved it. This is because it has been so difficult for doctors and pharmacists to find out that these products are unapproved. For additional information:

    WHY is this medicine prescribed?

    Pseudoephedrine is used to relieve nasal congestion caused by colds, allergies, and hay fever. It is also used to temporarily relieve sinus congestion and pressure. Pseudoephedrine will relieve symptoms but will not treat the cause of the symptoms or speed recovery. Pseudoephedrine is in a class of medications called nasal decongestants. It works by causing narrowing of the blood vessels in the nasal passages.

    HOW should this medicine be used?

    Pseudoephedrine comes as a regular tablet, a 12-hour extended-release (long-acting) tablet, a 24-hour extended-release tablet, and a solution (liquid) to be taken by mouth. The regular tablets and liquid are usually taken every 4 to 6 hours. The 12-hour extended-release tablets usually are taken every 12 hours, and you should not take more than two doses in a 24-hour period. The 24-hour extended-release tablets usually are taken once a day, and you should not take more than one dose in a 24-hour period. To help prevent trouble sleeping, take the last dose of the day several hours before bedtime. Follow the directions on the package label or on your prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take pseudoephedrine exactly as directed. Do not take more or less of it or take it more often than prescribed by your doctor or directed on the label.
    Pseudoephedrine comes alone and in combination with other medications. Ask your doctor or pharmacist for advice on which product is best for your symptoms. Check nonprescription cough and cold product labels carefully before using 2 or more products at the same time. These products may contain the same active ingredient(s) and taking them together could cause you to receive an overdose. This is especially important if you will be giving cough and cold medications to a child.
    Nonprescription cough and cold combination products, including products that contain pseudoephedrine, can cause serious side effects or death in young children. Do not give other nonprescription pseudoephedrine products to children younger than 4 years of age. If you give these products to children 4-11 years of age, use caution and follow the package directions carefully. Do not give pseudoephedrine extended-release tablets to children younger than 12 years of age.
    If you are giving pseudoephedrine or a combination product that contains pseudoephedrine to a child, read the package label carefully to be sure that it is the right product for a child of that age. Do not give pseudoephedrine products that are made for adults to children.
    Before you give a pseudoephedrine product to a child, check the package label to find out how much medication the child should receive. Give the dose that matches the child's age on the chart. Ask the child's doctor if you don't know how much medication to give the child.
    If you are taking the liquid, do not use a household spoon to measure your dose. Use the measuring spoon or cup that came with the medication or use a spoon made especially for measuring medication.
    If your symptoms do not get better within 7 days or if you have a fever, stop taking pseudoephedrine and call your doctor.
    Swallow the extended-release tablets whole; do not break, crush, or chew them.

    Are there OTHER USES for this medicine?

    This medication is also sometimes used to prevent ear pain and blockage caused by pressure changes during air travel or underwater diving. Talk to your doctor or pharmacist for more information.
    This medication is sometimes prescribed for other uses; ask your doctor or pharmacist for more information.

    What SPECIAL PRECAUTIONS should I follow?

    Before taking pseudoephedrine,
    • tell your doctor and pharmacist if you are allergic to pseudoephedrine, any other medications, or any of the inactive ingredients in the pseudoephedrine product you plan to take. Check the package label for a list of the ingredients.
    • do not take pseudoephedrine if you are taking a monoamine oxidase (MAO) inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), selegiline (Eldepryl, Emsam, Zelapar), and tranylcypromine (Parnate), or if you have stopped taking one of these medications within the past 2 weeks.
    • tell your doctor and pharmacist what prescription and nonprescription medications, vitamins, nutritional supplements, and herbal products you are taking or plan to take. Be sure to mention medications for diet or appetite control, asthma, colds, or high blood pressure.
    • tell your doctor if you have or have ever had high blood pressure, glaucoma (a condition in which increased pressure in the eye can lead to gradual loss of vision), diabetes, difficulty urinating (due to an enlarged prostate gland), or thyroid or heart disease. If you plan to take the 24-hour extended-release tablets, tell your doctor if you have had a narrowing or blockage of your digestive system.
    • tell your doctor if you are pregnant, plan to become pregnant, or are breast-feeding. If you become pregnant while taking pseudoephedrine, call your doctor.
    • if you are having surgery, including dental surgery, tell the doctor or dentist that you are taking pseudoephedrine.

    What SPECIAL DIETARY instructions should I follow?

    Foods and drinks that contain large amounts of caffeine can make the side effects of pseudoephedrine worse.

    What should I do IF I FORGET to take a dose?

    This medication is usually taken as needed. If your doctor has told you to take pseudoephedrine regularly, take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for a missed one.

    What SIDE EFFECTS can this medicine cause?

    Pseudoephedrine may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:
    • restlessness
    • nausea
    • vomiting
    • weakness
    • headache
    Some side effects can be serious. If you experience any of the following symptoms, call your doctor immediately:
    • nervousness
    • dizziness
    • difficulty sleeping
    • stomach pain
    • difficulty breathing
    • fast, pounding, or irregular heartbeat
    Pseudoephedrine may cause other side effects. Call your doctor if you have any unusual problems while you are taking this medication.
    If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration's (FDA) MedWatch Adverse Event Reporting program online [at http://www.fda.gov/Safety/MedWatch ] or by phone [1-800-332-1088].

    What should I know about STORAGE and DISPOSAL of this medication?

    Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature and away from excess heat and moisture (not in the bathroom). Throw away any medication that is outdated or no longer needed. Talk to your pharmacist about the proper disposal of your medication.

    What should I do in case of OVERDOSE?

    In case of overdose, call your local poison control center at 1-800-222-1222. If the victim has collapsed or is not breathing, call local emergency services at 911.

    What OTHER INFORMATION should I know?

    If you are taking the 24-hour extended-release tablets, you may notice something that looks like a tablet in your stool. This is just the empty tablet shell, and this does not mean that you did not get your complete dose of medication.
    Ask your pharmacist any questions you have about pseudoephedrine.
    It is important for you to keep a written list of all of the prescription and nonprescription (over-the-counter) medicines you are taking, as well as any products such as vitamins, minerals, or other dietary supplements. You should bring this list with you each time you visit a doctor or if you are admitted to a hospital. It is also important information to carry with you in case of emergencies.

    Brand Names

    • Afrinol®[¶]
    • Cenafed®[¶]
    • Children's Sudafed Nasal Decongestant®
    • Congestaclear®[¶]
    • Efidac®[¶]
    • Myfedrine®[¶]
    • Pseudocot®[¶]
    • Ridafed®[¶]
    • Silfedrine®
    • Sudafed 12/24 Hour®
    • Sudafed Congestion®
    • Sudodrin®[¶]
    • SudoGest®
    • Sudrine®[¶]
    • Superfed®[¶]
    • Suphedrin®
    • AccuHist DM® (as a combination product containing Brompheniramine, Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Advil Allergy Sinus® (as a combination product containing Chlorpheniramine, Ibuprofen, Pseudoephedrine)
    • Advil Cold and Sinus® (as a combination product containing Ibuprofen, Pseudoephedrine)
    • Alavert Allergy and Sinus D-12® (as a combination product containing Loratadine, Pseudoephedrine)
    • Aldex GS® (as a combination product containing Guaifenesin, Pseudoephedrine)
    • Aldex GS DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)
    • Aleve-D Sinus and Cold® (as a combination product containing Naproxen, Pseudoephedrine)
    • Allergy Relief D® (as a combination product containing Cetirizine, Pseudoephedrine)
    • Ambifed® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Ambifed DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Biodec DM® (as a combination product containing Dextromethorphan, Pseudoephedrine)[§]
    • BP 8® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Brofed® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • Bromdex® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)[§]
    • Bromfed® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • Bromfed DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
    • Bromhist DM® (as a combination product containing Brompheniramine, Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Bromphenex DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
    • Bromuphed® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • Bromuphed PD® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • Brotapp® (as a combination product containing Brompheniramine, Pseudoephedrine)
    • Brotapp-DM Cold and Cough® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
    • Brovex PSB® (as a combination product containing Brompheniramine, Pseudoephedrine)
    • Brovex PSB DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
    • Brovex SR® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • Carbofed DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)[§]
    • Certuss-D® (as a combination product containing Chlophedianol, Guaifenesin, Pseudoephedrine)
    • Cetiri-D® (as a combination product containing Cetirizine, Pseudoephedrine)
    • Children's Advil Cold® (as a combination product containing Ibuprofen, Pseudoephedrine)
    • Children's Motrin Cold® (as a combination product containing Ibuprofen, Pseudoephedrine)
    • Chlorfed A SR® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Clarinex-D® (as a combination product containing Desloratadine, Pseudoephedrine)
    • Claritin-D® (as a combination product containing Loratadine, Pseudoephedrine)
    • Coldamine® (as a combination product containing Chlorpheniramine, Methscopolamine, Pseudoephedrine)[§]
    • Coldmist DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Coldmist LA® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Colfed A® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Corzall® (as a combination product containing Carbetapentane, Pseudoephedrine)[§]
    • Dallergy PSE® (as a combination product containing Chlorpheniramine, Methscopolamine, Pseudoephedrine)[§]
    • Deconamine® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Deconomed SR® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Defen LA® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Dimetane DX® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
    • Drixoral® (as a combination product containing Dexbrompheniramine, Pseudoephedrine)
    • Drymax® (as a combination product containing Chlorpheniramine, Methscopolamine, Pseudoephedrine)[§]
    • Dynahist ER® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • EndaCof-DC® (as a combination product containing Codeine, Pseudoephedrine)
    • EndaCof-PD® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)[§]
    • Entex PSE® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Exall D® (as a combination product containing Carbetapentane, Guaifenesin, Pseudoephedrine)[§]
    • ExeFen DMX® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)
    • ExeFen IR® (as a combination product containing Guaifenesin, Pseudoephedrine)
    • Guaidex TR® (as a combination product containing Chlorpheniramine, Dextromethorphan, Guaifenesin, Methscopolamine, Pseudoephedrine)[§]
    • Hexafed® (as a combination product containing Dexchlorpheniramine, Pseudoephedrine)[§]
    • Histacol DM® (as a combination product containing Brompheniramine, Guaifenesin, Dexchlorpheniramine, Pseudoephedrine)[§]
    • Histex® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Lodrane® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • LoHist-D® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • LoHist-PD® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • LoHist-PSB® (as a combination product containing Brompheniramine, Pseudoephedrine)
    • LoHist-PSB-DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
    • Lortuss DM® (as a combination product containing Dextromethorphan, Doxylamine, Pseudoephedrine)
    • Lortuss EX® (as a combination product containing Codeine, Guaifenesin, Pseudoephedrine)
    • Lortuss LQ® (as a combination product containing Doxylamine, Pseudoephedrine)
    • Medent DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Medent LD® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Mintex® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Mucinex D® (as a combination product containing Guaifenesin, Pseudoephedrine)
    • Myphetane Dx® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)[§]
    • Nalex® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Nasatab LA® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Neutrahist® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Notuss-NXD® (as a combination product containing Chlorcyclizine, Codeine, Pseudoephedrine)[§]
    • Pediahist DM® (as a combination product containing Brompheniramine, Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Polyvent® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Pseudodine® (as a combination product containing Pseudoephedrine, Triprolidine)
    • Relcof PSE® (as a combination product containing Chlorpheniramine, Methscopolamine, Pseudoephedrine)[§]
    • Respa 1st® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Respaire® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Respivent D® (as a combination product containing Chlorpheniramine, Methscopolamine, Pseudoephedrine)[§]
    • Rezira® (as a combination product containing Hydrocodone, Pseudoephedrine)
    • Rondamine DM® (as a combination product containing Dextromethorphan, Pseudoephedrine)[§]
    • Rondec® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • Rondec DM® (as a combination product containing Dextromethorphan, Pseudoephedrine)[§]
    • Ru-Tuss DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Semprex-D® (as a combination product containing Acrivastine, Pseudoephedrine)
    • Suclor® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Sudafed 12 Hour Pressure/Pain® (as a combination product containing Naproxen, Pseudoephedrine)
    • Sudafed Triple Action® (as a combination product containing Acetaminophen, Guaifenesin, Pseudoephedrine)
    • Sudahist® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Sudatex DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Sudatrate® (as a combination product containing Methscopolamine, Pseudoephedrine)[§]
    • Tekral® (as a combination product containing Diphenhydramine, Pseudoephedrine)[§]
    • Tenar DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Tenar PSE® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Theraflu Max-D Severe Cold and Flu® (as a combination product containing Acetaminophen, Dextromethorphan, Guaifenesin, Pseudoephedrine)
    • Touro CC® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Touro LA® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Triacin® (as a combination product containing Pseudoephedrine, Triprolidine)
    • Trikof D® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Trispec PSE® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Tussafed LA® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Tylenol Sinus Severe Congestion Daytime® (as a combination product containing Acetaminophen, Guaifenesin, Pseudoephedrine)
    • Vanacof® (as a combination product containing Chlophedianol, Dexchlorpheniramine, Pseudoephedrine)
    • Vanacof DX® (as a combination product containing Chlophedianol, Guaifenesin, Pseudoephedrine)
    • Viravan P® (as a combination product containing Pseudoephedrine, Pyrilamine)[§]
    • Viravan PDM® (as a combination product containing Dextromethorphan, Pseudoephedrine, Pyrilamine)[§]
    • Z-Cof DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Zodryl DEC® (as a combination product containing Codeine, Guaifenesin, Pseudoephedrine)
    • Zutripro® (as a combination product containing Chlorpheniramine, Hydrocodone, Pseudoephedrine)
    • Zymine DRX® (as a combination product containing Pseudoephedrine, Triprolidine)[§]
    • Zyrtec-D® (as a combination product containing Cetirizine, Pseudoephedrine)
    • Also available generically
    § These products are not currently approved by the FDA for safety, effectiveness, and quality. Federal law generally requires that prescription drugs in the U.S. be shown to be both safe and effective prior to marketing. Please see the FDA website for more information on unapproved drugs ( http://www.fda.gov/AboutFDA/Transparency/Basics/ucm213030.htm) and the approval process ( http://www.fda.gov/Drugs/ResourcesForYou/Consumers/ucm054420.htm).
    These branded products are no longer on the market and only generic alternatives are available.
  • Join WellZones today.

    Make a Change For LifeLearn more

    Wellmont LiveWell is creating a new tradition of wellness in the mountains by providing individuals with tools and encouragement to live healthier lifestyles.

  • HeartSHAPE Spotlight

    HeartSHAPE® Test Learn more

    Fight heart disease early and prevent heart attacks with HeartSHAPE® - a painless, non-invasive test that takes pictures of your heart to scan for early-stage coronary disease.

  • Calories and Energy Needs

    Calorie NeedsLearn more

    How many calories do you need to eat each day to maintain your weight and fuel your physical activity? Enter a few of your stats into this calculator to find out.

  • Ideal Body Weight

    Ideal Body WeightLearn more

    Using body mass index as a reference, this calculator determines your ideal body weight range. All you need to do is enter your height.

  • Body Mass Index

    Body Mass IndexLearn more

    This tool considers your height and weight to assess your weight status.


  • Can we help answer your questions?

    Wellmont Nurse Connection is your resource for valuable health information any time, 24 hours a day, seven days a week. Speak to a Nurse any time, day or night, at (423) 723-6877 or toll-free at 1-877-230-NURSE.